Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 73, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 20, 2022, 5:36 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2022, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 20, 2022, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2008 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WUUS52 KMFL 202136 SVRMFL FLC011-202200- /O.NEW.KMFL.SV.W.0073.220920T2136Z-220920T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 536 PM EDT Tue Sep 20 2022 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... South central Broward County in southeastern Florida... * Until 600 PM EDT. * At 536 PM EDT, a severe thunderstorm was located over East Toll Gate On Alligator Alley, or 12 miles northwest of Pembroke Pines, and is nearly stationary. HAZARD...60 mph wind gusts and torrential rainfall. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pembroke Pines, Davie, Sunrise, Weston and East Toll Gate On Allioreg and tator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2618 8036 2602 8036 2602 8054 2618 8054 TIME...MOT...LOC 2136Z 066DEG 2KT 2611 8050 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ATV
1 follow-up statement
187
WWUS52 KMFL 202155
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
555 PM EDT Tue Sep 20 2022
FLC011-202204-
/O.EXP.KMFL.SV.W.0073.000000T0000Z-220920T2200Z/
Broward FL-
555 PM EDT Tue Sep 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY
WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 2618 8036 2602 8036 2602 8054 2618 8054
TIME...MOT...LOC 2154Z 066DEG 2KT 2611 8051
$$
ATVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:00 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 20, 3:00 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Miami FL 300 PM EDT Tue Sep 20 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (Rest of today through Wednesday) Issued at 257 PM EDT Tue Sep 20 2022 The two ridges of high pressure over the Great Plains and the Atlantic continue to be the main features for today and tomorrow as this helps keep hefty moisture over South Florida. The mid-level ridge will begin to spill over Florida today and assist in turning the flow more E/NE along with the cyclonic flow around Hurricane Fiona helping create that as well. Winds will be pretty light both aloft and near the surface today, evidenced by the lack of an upper level jet (150-300mb winds at 10-15kts from the 12Z sounding) and the aforementioned ridging. The same goes for tomorrow but Fiona's effects should lead to some breezier low level winds. PWATs are expected to be pretty high around 2 inches again and this morning's 12Z sounding confirms that too as it shows 2.06 inches. Therefore, this setup suggests slower moving convection while becoming scattered to numerous once again for today as showers and storms begin to develop in the late morning and afternoon hours. Convective coverage will then increase as the day goes on. The increase in showers and storms will be assisted by the sea and gulf breezes too and where these breezes collide would enhance some low-level convergence. CAPE values are expected to be 500-1000 J/kg higher than yesterday, so there will be a chance for an isolated severe threat. Mesoscale models are hinting that the strongest storms would be along the sea/gulf breeze convergence which would likely by accompanied by heavy rain and a chance for strong wind gusts. This risk is most likely over the interior. Overall, the biggest concerns for today and tomorrow will be localized flooding potential as many areas are saturated from rain in previous days. In addition, lightning and increased wind gusts from thunderstorm outflows will be possible as well. Most areas will see temperatures peak in the upper 80s again. The high moisture content will also result in heat indices in the upper 90s to near 100, but a few spots could hit the low 100s. && .LONG TERM... (Wednesday night through next Monday) Issued at 257 PM EDT Tue Sep 20 2022 Although Major Hurricane Fiona will pass several hundred miles to the east of our region, the periphery influences of the system will allow for subsidence to occur over our region. Sinking motion and induced northerly flow will allow for the advection of drier continental airmass into the region, which will usher in drier conditions compared to the current short term period. There still may be enough residual low-level moisture in the boundary layer to allow for a few showers and isolated thunderstorms to develop each afternoon with peak diurnal heating. Temperatures will reach the lower 90s each afternoon across the area before cooling off into the low 70s across inland areas with middle to upper 70s expected along both coasts. An interesting period begins this weekend as forecast model guidance continues to depict the erosion of ridging over the region with a weak frontal boundary dragging southward across the Florida peninsula. As this boundary gradually washes out over the peninsula, surface wind flow in the warm sector of the boundary will allow for moisture to pool just south of the boundary. Thus, increasing rain chances will be possible on Saturday and Sunday as moisture advection courtesy of southerly flow will act to enhance precipitable water values across our region. Uncertainty still remains rather high for this portion of the forecast due to continued differences in the guidance in regards to timing and the intensity of the front as it gets closer to the region. High temperatures during this period will trend a little cooler with max temperatures remaining in the upper 80s and a few locales remaining in the low 90s. By early next week, there are varying model solutions depicting different potential solutions that could have implications on our prevailing weather pattern. At this point it is way early to speculate on model guidance, however it may be a good idea to keep an watchful eye on the tropics as we approach the upcoming weekend. && .AVIATION... (18Z TAFS) Issued at 257 PM EDT Tue Sep 20 2022 Winds have picked up as the sea breeze moves its way inland. Few showers have developed west of the east coast airports and may avoid the sites even as many showers develop into thunderstorms this afternoon/evening. VCTS has been kept in place as a result through the evening before going to VCSH until 02Z tomorrow. VCSH in place to start the period for PBI due to some extra early enhancement there. TEMPO group has been issued for APF between 19-22Z as showers are increasing and thunderstorms appear likely in that time frame. Gulf breeze at APF turns winds more westerly this afternoon. && .MARINE... Issued at 257 PM EDT Tue Sep 20 2022 Easterly winds at 5-10kts today start to turn NE and more NNE for Wednesday and Thursday. Breeziest winds expected on Wednesday as the outskirts of the flow around Hurricane Fiona reaches the area. Gusts could hit up to 15-20kts before settling back down for the end of the week. Wave heights are likely to stay in the 1-3 feet range through the end of the week. These heights could increase over the weekend as swell from Hurricane Fiona approaches. In addition, scattered to numerous showers and storms are expected today and Wednesday before the region becomes drier to end the week. However, more rain showers and thunderstorms are possible this weekend. && .BEACHES... Issued at 257 PM EDT Tue Sep 20 2022 Moderate risk for Palm Beach county persists through the end of the week with ongoing swell. Once the current swell settles, more swell arrives on Friday associated with Hurricane Fiona. This could spread to Broward and Miami-Dade county shores over the weekend. Expect rip current threats to increase this weekend as a result. && .BEACHES... Issued at 257 PM EDT Tue Sep 20 2022 A moderate risk of rip currents will remain in place across the Palm Beaches through the end of the week. The rip current risk may increase across all Atlantic Coast beaches over the weekend as swells from Hurricane Fiona push into the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 77 92 / 20 60 30 40 West Kendall 75 91 74 91 / 20 60 30 40 Opa-Locka 77 90 75 92 / 20 60 30 40 Homestead 76 90 75 90 / 20 50 30 40 Fort Lauderdale 79 90 78 90 / 20 60 30 40 N Ft Lauderdale 78 89 77 90 / 20 60 30 40 Pembroke Pines 77 90 75 90 / 20 60 30 40 West Palm Beach 77 90 75 90 / 20 60 30 40 Boca Raton 77 90 76 91 / 20 50 30 40 Naples 74 90 75 90 / 40 60 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Redman LONG TERM....Hadi AVIATION...Redman
Hazardous weather outlook, Sep 20, 10:25 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 1025 AM EDT Tue Sep 20 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1025 AM EDT Tue Sep 20 2022 ...Scattered to Numerous Thunderstorms Developing Today... ...Localized Flooding Continues to be Possible... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous thunderstorms will develop again this afternoon and into the evening hours. The main hazards will be lightning strikes, gusty winds and heavy rainfall. Excessive Rainfall: Heavy downpours are possible with the strongest storms. With storm motion remaining slow, localized flooding is possible, especially where recent heavy rainfall has occurred. Wind: The strongest thunderstorms this afternoon could contain wind gusts in excess of 40 mph. Rip Currents: A moderate risk of rip currents will continue for the Palm Beaches. Waterspouts: A few waterspouts are possible over any of the local South Florida waters today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Chances of showers and thunderstorms will continue across South Florida through Wednesday. Gusty winds, frequent lightning, and heavy rainfall will be possible with the strongest storms. Localized flooding will also continue to be possible. Chances of showers and thunderstorms become lower for the end of the week before increasing again during the upcoming weekend. Heat index values will continue to be near the triple digits most days, with the highest values observed over inland areas. The risk of rip currents may increase across all Atlantic Coast beaches over the weekend as a northeasterly swell moves into the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 20, 4:09 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT TUE SEP 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FUNNEL CLOUD 3 NE WEST PALM BEACH 26.75N 80.03W
09/20/2022 AMZ650 FL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD (NO CONTACT
OBSERVED WITH WATER IN VIDEO PROVIDED) JUST
EAST OF PALM BEACH ISLAND AT 4:04 PM.
&&
HADISpecial weather statement, Sep 20, 4:26 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
426 PM EDT Tue Sep 20 2022
FLZ070-071-073-202115-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
426 PM EDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of east central Collier
and southern Broward Counties through 515 PM EDT...
At 425 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Dade-Collier Training Airport,
or 32 miles east of Chokoloskee, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2594 8079 2597 8098 2624 8094 2621 8072
TIME...MOT...LOC 2025Z 189DEG 15KT 2599 8087
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MFLSpecial weather statement, Sep 20, 4:31 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Tue Sep 20 2022
FLZ067-071-202100-
Inland Broward County FL-Inland Palm Beach County FL-
431 PM EDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of Broward and south
central Palm Beach Counties through 500 PM EDT...
At 431 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Alligator Alley And Miami
Canal, or 22 miles west of Pembroke Pines, moving southwest at 25
mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Intersection Alligator Alley And Miami Canal, Mile Marker 30 On
Alligator Alley and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2601 8058 2612 8083 2643 8065 2636 8038
TIME...MOT...LOC 2031Z 037DEG 36KT 2614 8068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MFLSpecial weather statement, Sep 20, 4:33 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
433 PM EDT Tue Sep 20 2022
FLZ073-202115-
Inland Miami-Dade County FL-
433 PM EDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 515 PM EDT...
At 433 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles east of Fortymile Bend, or 21 miles
northwest of The Redland, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Miami-Dade
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2569 8060 2569 8078 2593 8083 2593 8056
TIME...MOT...LOC 2033Z 171DEG 7KT 2580 8070
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATVSpecial weather statement, Sep 20, 4:59 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
459 PM EDT Tue Sep 20 2022
FLZ067-071>073-202145-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
459 PM EDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of northern Miami-Dade,
Broward and south central Palm Beach Counties through 545 PM EDT...
At 458 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles northwest of Sunrise, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, Intersection Krome And
U.S. 27, East Toll Gate On Alligator Alley, Intersection I-75 And
U.S. 27 and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2637 8067 2634 8040 2593 8042 2593 8083
2613 8078
TIME...MOT...LOC 2058Z 008DEG 15KT 2627 8056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MFLSpecial weather statement, Sep 20, 5:15 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Tue Sep 20 2022
FLZ073-202145-
Inland Miami-Dade County FL-
515 PM EDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of north central
Miami-Dade County through 545 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Resort, or 13 miles west of
Hialeah. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miccosukee Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2575 8044 2575 8061 2594 8060 2594 8042
TIME...MOT...LOC 2115Z 181DEG 4KT 2583 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:32 AM EDT | Special Marine Warning | MFL | 13 min | |
| Sep 20, 1:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Sep 20, 1:55 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Sep 20, 2:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Sep 20, 3:02 PM EDT | Areal Flood Advisory | MFL | Collier | 118 min |
| Sep 20, 3:39 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Sep 20, 4:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Sep 20, 4:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Sep 20, 4:31 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 20, 4:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Sep 20, 4:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Sep 20, 5:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Sep 20, 5:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.